Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 76, NWS El Paso, TX

August 21, 2006El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at Aug 21, 2006, 3:47 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2006, 3:47 PM MDT (21:47 UTC)
Expired
Aug 21, 2006, 5:15 PM MDT
In force
88 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 52 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 9.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2006-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 636 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2006-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
636 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 212148
FFWEPZ
TXC141-229-212315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
347 PM MDT MON AUG 21 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN TEXAS
  THIS INCLUDES THE CITY OF MONTANA VISTA
  EXTREME NORTHWESTERN HUDSPETH COUNTY IN TEXAS

* UNTIL 515 PM MDT

* AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM THUNDERSTORMS MOVING INTO THE MONTANA VISTA AREA 
ACROSS HIGHWAY 62. THE STORMS MAY ALSO PRODUCE HAIL AND WIND GUSTS 
TO 50 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3161 10625 3160 10601 3199 10600 3199 10631

$$

ROGASH
1 follow-up statement
000 
WGUS74 KEPZ 212310
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
510 PM MDT MON AUG 21 2006

TXC141-229-212318-
EL PASO TX-HUDSPETH TX-
510 PM MDT MON AUG 21 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 PM MDT FOR EXTREME
NORTHWESTERN HUDSPETH AND NORTHEASTERN EL PASO COUNTIES...

THE VERY HEAVY RAINFALL SEEN IN PORTIONS OF WESTERN EL PASO COUNTY 
EARLIER THIS AFTERNOON HAS SINCE PUSHED OFF TO THE NORTH AND 
WEAKENED. ALSO...AS OF 505 PM...EL PASO COUNTY DISPATCH REPORTED NO 
ONGOING PROBLEMS DUE TO FLASH FLOODING. AS SUCH...THE FLASH FLOOD 
WARNING FOR EXTREME NORTHWESTERN HUDSPETH AND NORTHEASTERN EL PASO 
COUNTIES WILL BE ALLOWED TO EXPIRE AT 515 PM MDT.

LAT...LON 3161 10625 3160 10601 3199 10600 3199 10631

$$
PIEPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 12:11 PM MDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 21, 12:11 PM MDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1211 PM MDT MON AUG 21 2006

.SYNOPSIS...
MOIST UNSTABLE AIR WILL CONTINUE TO FLOW INTO SOUTHERN NEW MEXICO
AND WESTERN TEXAS THROUGH TUESDAY NIGHT WITH SCATTERED SHOWERS
AND THUNDERSTORMS BRINGING A FEW AREAS OF HEAVY RAINFALLS TO THE
REGION. HIGH PRESSURE WILL RESULT IN A DECREASING CHANCE OF
THUNDERSTORMS LATER THIS WEEK.

&&

.DISCUSSION...
SOUTHERN NEW MEXICO AND WESTERN TEXAS REMAINS BETWEEN SURFACE AND
UPPER HIGH OVER CENTRAL TEXAS AND TROUGHING WEST OF THE DIVIDE.
THUS DEEP SOUTHEAST FLOW CONTINUES WITH INFLUX OF MOIST UNSTABLE
AIR. PRECIPITABLE WATER AMOUNTS ARE AROUND 1.4 INCHES THIS
AFTERNOON WITH MOST UNSTABLE CAPES 1000 TO 2000 J/KG. WATER VAPOR
IMAGES AND SHORT TERM GUIDANCE HINT AT WEAK SHORT WAVES
APPROACHING THE AREA FROM THE EAST OR SOUTHEAST THROUGH TUESDAY
ALTHOUGH BOTH GFS AND NAM ALSO FORECAST LARGER SCALE UPPER HEIGHT
RISES. GIVEN THE DEEP MOISTURE AND INSTABILITY AS WELL AS LACK OF
WIND SHEER AND WEAK STEERING FLOW THE POTENTIAL WILL CONTINUE FOR
A FEW THUNDERSTORMS WITH VERY HEAVY RAINFALLS. ACCORDINGLY WILL
KEEP FLASH FLOOD WATCH IN EFFECT THROUGH 12Z TUESDAY.

GFS AND WRF ARE CONSISTENT IN BUILDING TEXAS UPPER RIDGE WESTWARD
TUESDAY AND WEDNESDAY WITH SUBSIDENCE AND WARMING ALOFT BOTH
STABILIZING AND DRYING AIR MASS. FORECAST SOUNDINGS CONTINUE TO
SHOW PRECIPITABLE WATER AMOUNTS BELOW AN INCH BY WEDNESDAY WITH
ONLY WEAK INSTABILITY PRESENT. THUS EXPECT DECREASE IN STORM
COVERAGE BY WEDNESDAY AS RIDGE STEERS DEEPER MOISTURE TO OUR WEST
AND SOUTH. EXCEPTION TO THIS SCENARIO MAY BE SATURDAY WHEN GFS
DROPS WEAK BACK DOOR FRONT INTO THE AREA...BUT FOR NOW WILL KEEP
CONVECTION ISOLATED IN LATE PERIODS.

&&

.AVIATION...
SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES WITH ISOLATED
IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS THROUGH TUESDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  92  70  92  70 /  40  20  30  20  20
SIERRA BLANCA TX        65  89  65  88  66 /  40  20  30  20  20
LAS CRUCES              67  91  68  92  68 /  40  30  30  20  20
ALAMOGORDO              66  90  67  91  67 /  40  40  30  20  20
CLOUDCROFT              49  69  50  69  51 /  50  50  40  30  20
TRUTH OR CONSEQUENCES   65  88  67  88  66 /  40  30  30  20  20
SILVER CITY             61  86  62  88  64 /  50  40  30  30  20
DEMING                  65  90  65  91  66 /  40  30  30  20  20
LORDSBURG               64  90  65  91  65 /  50  30  30  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH EARLY TUESDAY MORNING ALL TX AND NM
ZONES.

05 ROGASH
Hazardous weather outlook, Aug 21, 10:50 AM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1050 AM MDT MON AUG 21 2006

NMZ022>025-030>032-TXZ055-056-220300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1050 AM MDT MON AUG 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

FLASH FLOOD WATCH IN EFFECT THROUGH EARLY TUESDAY MORNING FOR FAR
WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. HEAVY
RAIN WILL OCCUR WITH SOME OF THESE STORMS...WITH RAIN AMOUNTS
EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING
ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY
DRAINED AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS MAINLY AFTERNOON AND EARLY
EVENING THUNDERSTORMS EACH DAY. A FEW STORMS MAY PRODUCE BRIEF HEAVY
RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER
OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.

ROGASH

In the hours before

Special weather statement, Aug 21, 2:51 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
251 PM MDT MON AUG 21 2006

NMZ032-TXZ055-212115-
SOUTHERN DESERT NM-EL PASO TX-
251 PM MDT MON AUG 21 2006

...STRONG THUNDERSTORMS MOVING INTO THE EL PASO TEXAS METROPOLITAN
AREA...

AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER MOVING INTO THE EL PASO TEXAS
METROPOLITAN AREA. THE STORMS WERE ALSO PRODUCING LOCALLY HEAVY
RAINFALLS WITH STREET FLOODING POSSIBLE. STRONGEST STORMS WERE ALONG
INTERSTATE 10 NEAR SOCORRO AND WERE MOVING INTO THE CITY OF EL PASO.
OTHER STRONG STORMS WERE NEAR TORNILLO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA
WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR
WARNINGS.

ROGASH
Special weather statement, Aug 21, 2:51 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
251 PM MDT MON AUG 21 2006

NMZ032-TXZ055-212145-
SOUTHERN DESERT NM-EL PASO TX-
251 PM MDT MON AUG 21 2006

...STRONG THUNDERSTORMS MOVING INTO THE EL PASO TEXAS METROPOLITAN
AREA...

AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER MOVING INTO THE EL PASO TEXAS
METROPOLITAN AREA. THE STORMS WERE ALSO PRODUCING LOCALLY HEAVY
RAINFALLS WITH STREET FLOODING POSSIBLE. STRONGEST STORMS WERE ALONG
INTERSTATE 10 NEAR SOCORRO AND WERE MOVING INTO THE CITY OF EL PASO.
OTHER STRONG STORMS WERE NEAR TORNILLO.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA
WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR
WARNINGS.

ROGASH
Special weather statement, Aug 21, 3:40 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
340 PM MDT MON AUG 21 2006

NMZ032-TXZ055-212245-
SOUTHERN DESERT NM-EL PASO TX-
340 PM MDT MON AUG 21 2006

...STRONG THUNDERSTORM MOVING INTO EL PASO COUNTY TEXAS...

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CONTINUING TO MOVE INTO EL PASO COUNTY. THE
STORMS ARE CAPABLE OF PRODUCING WINDS UP TO 50 MPH...HAIL UP TO ONE
HALF INCH IN DIAMETER AND HEAVY RAINFALL WITH STREET FLOODING.

STRONGEST STORMS WERE MOVING INTO EL PASO TEXAS AND WERE ALSO
LOCATED AROUND MONTANA VISTA...SOCORRO...AND HORIZON CITY. THE
STORMS WERE ALSO CROSSING HIGHWAY 62.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA
WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR
WARNINGS.

ROGASH

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.